Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Swallowed half of a 400mg ibuprofen capsule. what should I do ?

hi my son age 23 months has just swollowed half of a 400mg ibuprofen capsual what should i do
Asked On : Sat, 30 Apr 2011
Answers:  1 Views:  3283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi carla ;
welcome to HealthcareMagic
Ibuprofen is an anti-inflammatory analgesic and is even used in children ;the dosage is 10-15 mg /kg of body weight so if your son has taken half of 400 mg it is around 200 mg which according to his age or weight will be double the dose.If he is not asthmatic;or allergic to ibuprofen then i guess he will not have any major problem and may just have vomiting due to drug induced gastritis.If he is allergic then he may suffer bronchospasm then you need to go to a ER.Presently without panicking please consult a doctor close by and keep a watch on your baby hopefully he should not have any major problem.
Take care.
Answered: Sat, 30 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor